Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 2, 2006, 9:17 AM CST for Lowndes County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 2, 2006, 9:17 AM CST (15:17 UTC)
- Expired
- Feb 2, 2006, 9:45 AM CST
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 53 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1723 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 021517 SVRJAN MSC087-021545- /O.NEW.KJAN.SV.W.0013.060202T1517Z-060202T1545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 917 AM CST THU FEB 2 2006 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOWNDES COUNTY IN NORTHEAST MISSISSIPPI THIS INCLUDES THE CITY OF COLUMBUS * UNTIL 945 AM CST * AT 917 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF COLUMBUS...OR ABOUT 7 MILES SOUTHEAST OF GOLDEN TRIANGLE AIRPORT...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COLUMBUS BY 935 AM CST IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3338 8865 3326 8849 3353 8829 3364 8843 $$ MRM
1 follow-up statement
000 WWUS54 KJAN 021529 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 929 AM CST THU FEB 2 2006 MSC087-021545- /O.CON.KJAN.SV.W.0013.000000T0000Z-060202T1545Z/ LOWNDES MS- 929 AM CST THU FEB 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CST FOR LOWNDES COUNTY... AT 926 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR COLUMBUS...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL LOWNDES COUNTY AT 940 AM CST IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3338 8858 3333 8837 3353 8829 3364 8843 $$ MRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 4:47 AM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Feb 2, 4:47 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 447 AM CST THU FEB 2 2006 .DISCUSSION...FOCUS WILL BE ON IMPACTS FROM THE POTENT SYSTEM MOVING ACROSS THE REGION TODAY. WE THEN SHIFT TO FOG DEVELOPMENT TONIGHT...WITH A SHIFT TO MORE PRECIP CHANCES ON FRI AFTERNOON. NEEDLESS TO SAY...A BUSY START TO GROUNDHOG DAY POPS ARE RATHER DIFFICULT TODAY...MAINLY FOR THE PORTION OF THE CWA THAT WILL GET ON THE BACK EDGE OF THE LARGE RAIN SHIELD SHORTLY AND BY MID-MORNING. THE EASY PART IS ACROSS THE FAR E AND NE. THE LARGE RAIN SHIELD WILL STILL BE IN PLACE AND WILL GO WITH 100% POPS. THE TOUGH PART IS HOW MUCH PRECIP WILL BE RE-GENERATE AS THE COLD CORE MOVES OVERHEAD. TSRA ACTIVITY IS QUICKLY DEVELOPING WITH THIS COLD CORE AND THERE WILL LIKELY BE SOME DEFORMATION PRECIP ACROSS THE NW. DUE TO THIS...HAVE INCREASE POPS OUT W AND NW. POPS WILL BE REVIEWED BEFORE 6 AM AND ADJUSTED AS NEEDED. ANOTHER ITEM TO TALK ABOUT WITH THE COLD CORE IS SVR POTENTIAL. LAPSE RATES ARE MUCH BETTER UNDER THE CORE AND THERE WILL BE DECENT CONVERGENCE AT THE SFC AS A LOW MOVES ACROSS THE NW PORTION OF THE CWA. ACTUALLY...WE ARE CURRENTLY GETTING PRETTY STOUT SFC WINDS ON THE BACK EDGE OF THE PRECIP SHIELD AS PRESSURES QUICKLY FALL. WILL MENTION ISOLATED SVR...MAINLY FOR HAIL. CLOUDS WILL LINGER MOST OF TODAY AND BEGIN TO DIMINISH BY LATE AFTERNOON INTO THE EVENING. THIS IS NOT GOOD AS THIS WILL PROMOTE PERFECT DENSE FOG CONDITIONS. DUE TO GROWING CONFIDENCE...HAVE MENTIONED DENSE WORDING IN THE FORECAST. ON FRI...LARGE UPPER TROUGH WILL BEGIN TO AMPLIFY OVER THE REGION. DEEP MOISTURE WILL BE LIMITED BUT LAPSE RATES WILL BECOME QUITE STEEP AND WE WILL SOME PRETTY INTENSE FORCING BY AFTERNOON. THE LACK OF GOOD LOW-LEVEL MOISTURE HAS ME CONCERNED...BUT WE SHOULD HAVE THE SFC HEATING TO HELP ASSIST STORMS ALONG WITH THE GREAT LIFT. WILL ALSO MENTION SOME ISOLATED SVR POTENTIAL...AGAIN FOR HAIL. THIS SHOULD MAINLY BE FOR THE S 2/3 OF THE CWA. /CME/ ALL INDICATIONS POINT TOWARD AN UPPER-LEVEL PATTERN SHIFT TAKING PLACE...WITH THINGS TRENDING TOWARD A SLIGHTLY COLDER (NORMAL?) TEMPERATURE REGIME. IT LOOKS LIKE AMPLIFICATION OF THE LONGWAVE TROUGH WILL TAKE PLACE FRIDAY NIGHT AND SATURDAY...IN WAKE OF A COLD FRONT FORECAST TO MOVE THROUGH OUR AREA DURING THE DAY FRIDAY. THIS SHOULD RESULT IN CYCLOGENESIS ALONG THE FRONT...AND A NOREASTER-ESQUE LOW WHICH SHOULD MOVE NORTHEAST FROM THE FLORIDA BIG BEND TO THE MID-ATLANTIC. ENHANCED BY SOME ISENTROPIC PROCESSES...WE MAY SEE SOME RAIN DEVELOP OVER MAINLY MY EASTERN AND SOUTHERN COUNTIES AS CYCLOGENESIS OCCURS AND WILL PLAN ON KEEPING HIGHEST RAIN CHANCES HERE. COLD AIR ADVECTION SHOULD REALLY TAKE OVER DURING THE DAY SATURDAY AS ANTICYCLONIC FLOW INCREASES THROUGH THE BOUNDARY LAYER. WITH THE LONGWAVE TROUGH FORECAST TO REMAIN OVER OUR AREA...THE CLOUDS SHOULD HANG AROUND FOR MUCH OF THE DAY. THESE CLOUDS SHOULD DIMINISH SOMEWHAT BY SATURDAY NIGHT AS THE LONGWAVE TROUGH SHIFTS EAST OF OUR REGION. AS SUCH...THE WEEKEND SHOULD MAINLY BE DRY WITH MODERATING TEMPERATURES UNDER A DAMPENING UPPER-LEVEL RIDGE. BUT WAIT...THERES MORE. THE NEXT STORM SYSTEM SHOULD BE CLOSE ON ITS HEELS...AND MAY BEGIN AFFECTING OUR AREA IN THE SUNDAY NIGHT/MONDAY TIME FRAME. WITH THE MAJOR MEDIUM RANGE MODELS SHOWING DISCREPANCIES NOT ONLY WITH THE TIMING...BUT ALSO WITH THE EVOLUTION OF THIS SYSTEM...MY FORECAST CONFIDENCE IS LOW. THAT SAID...I WILL TRY TO MAINTAIN A LITTLE BIT OF CONTINUITY IN THE FORECAST FOR DAYS 4 THROUGH 7 WITH THIS PACKAGE. IN GENERAL THOUGH... I AGREE WITH THE (WEDNESDAY) DAYSHIFT FORECASTER IN THAT THE MOISTURE RETURN WILL BE BLEAK WITH THIS STORM SYSTEM. BOUNDARY LAYER THETA-E VALUES APPEAR TO HOVER IN THE 310K-315K RANGE (ESPECIALLY) OVER THE SOUTHERN PART OF THE FORECAST AREA. DESPITE THIS...THE MAJOR COMPUTER MODELS APPEAR TO BE HINTING AT LEAST SOME RAIN OCCURRING AT SOME POINT MONDAY. MORAL OF THE STORY...ILL TRY AND STICK CLOSE TO GUIDANCE FOR THE EARLY WEEK SYSTEM. SURFACE HIGH PRESSURE AND DRIER AIR SHOULD THEN BRIEFLY BUILD ACROSS THE FORECAST AREA. HOWEVER...THE UPPER-LEVEL FLOW SHOULD REMAIN RATHER TROUGHY OVER OUR REGION AND KEEP TEMPERATURES ON THE COOL SIDE. WE MAY BE LOOKING AT ANOTHER LONGWAVE TROUGH/COLD FRONT HEADING OUR WAY BY THE MIDDLE OF NEXT WEEK. THANKS TO WFOS IN CALERA AND MEMPHIS FOR COLLABORATION THIS MORNING. /#10/ && .AVIATION...PRECIP AND STRATUS WILL BE THE FOCUS TODAY. CLEARING IS EXPECTED BY LATE AFTERNOON THROUGH EVENING. THIS WILL LEAD TO DENSE FOG FORMATION AND WILL HIT HARD AFTER 06Z. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 67 50 63 41 / 52 3 64 25 MERIDIAN 67 50 66 42 / 100 8 54 40 VICKSBURG 68 50 63 43 / 73 2 62 20 HATTIESBURG 75 51 69 47 / 63 3 40 36 NATCHEZ 69 50 65 44 / 24 1 56 26 GREENVILLE 65 48 62 41 / 94 3 16 13 GREENWOOD 63 47 59 39 / 83 4 18 21 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: CME LONG TERM: BUTTS
Hazardous weather outlook, Feb 2, 6:09 AM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0609 AM CST THU FEB 02 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031209- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0609 AM CST THU FEB 02 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE STORMS WILL BE POSSIBLE TODAY ACROSS PORTIONS OF CENTRAL MISSISSIPPI AND AREAS ALONG THE MISSISSIPPI RIVER. THESE STORMS WILL BE POSSIBLE AS THE CENTER OF A POTENT UPPER LOW MOVES ACROSS THE REGION. COLD TEMPERATURES ALOFT WILL LEAD TO INCREASED INSTABILITY AND THE RISK FOR LARGE HAIL. THERE WILL BE SOME POTENTIAL FOR STRONG WINDS...BUT IT WILL HAVE TO WAIT UNTIL TEMPERATURES CAN WARM INTO THE 60S. MOST OF THE ACTIVITY WILL OCCUR THIS MORNING INTO EARLY AFTERNOON. AREAS TO THE RIGHT OF A NATCHEZ TO RAYVILLE TO GREENVILLE TO CARTHAGE TO BROOKHAVEN LINE WILL HAVE THE GREATEST RISK OF SEEING ANY SEVERE STORMS. ...NON PRECIPITATION... DENSE FOG WILL BE POSSIBLE ACROSS THE ENTIRE AREA TONIGHT...MAINLY AFTER MIDNIGHT. THIS WILL BE POSSIBLE AS WET GROUND CONDITIONS WILL COMBINE WITH CLEARING SKIES AND A LINGERING WEAK FRONTAL BOUNDARY ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE...FRIDAY AND SATURDAY... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON AS A STRONG DISTURBANCE MOVES ACROSS THE REGION AS IT ROUNDS THE BASE OF A LARGE UPPER TROUGH. MOISTURE WILL BE LIMITED...BUT COLD TEMPERATURES ALOFT WILL LEAD TO VERY STEEP LAPSE RATES AND AS STRONG LIFT MOVES OVER THE AREA...THUNDERSTORMS ARE EXPECTED TO DEVELOP. THE MAIN RISK FROM ANY STORMS WILL BE LARGE HAIL. ...DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED AT TIMES TODAY AND THEN POSSIBLY AGAIN FRIDAY AFTERNOON. OTHERWISE...ACTIVATION IS NOT ANTICIPATED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Feb 2, 4:31 AM CST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 431 AM CST THU FEB 2 2006 MSZ073-074-021130- FORREST-LAMAR- 431 AM CST THU FEB 2 2006 ...STRONG THUNDERSTORMS ARE MOVING INTO FORREST AND LAMAR COUNTIES IN MISSISSIPPI... AT 431 AM CST...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF VERY INTENSE THUNDERSTORMS EXTENDING FROM JUST WEST OF CAMP SHELBY...TO 15 MILES SOUTH OF BROOKLYN. THE MOST INTENSE PART OF THIS LINE WAS LOCATED ABOUT 10 MILES SOUTHWEST OF BROOKLYN. THE ENTIRE LINE WAS MOVING NORTHEAST AT 45 TO 50 MILES AN HOUR. ON ITS PRESENT COURSE...THE STRONGEST PART OF THE LINE OF STORMS IS EXPECTED TO REMAIN SOUTH OF THE CITY OF HATTIESBURG. HOWEVER... THESE STORMS WILL LIKELY MOVE ACROSS CAMP SHELBY AND THE COMMUNITY OF BROOKLYN. HAIL AND WIND GUSTS UP TO 50 MILES AN HOUR ARE POSSIBLE FROM THIS LINE OF STORMS. IN ADDITION...THESE THUNDERSTORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. FURTHER UPDATES ON THESE STORMS WILL BE ISSUED BY YOUR NATIONAL WEATHER SERVICE IN JACKSON AS CONDITIONS WARRANT. BUTTS
Local storm report, Feb 2, 7:25 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
725 AM CST THU FEB 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 AM HAIL 3 W BELZONI 33.18N 90.54W
02/02/2006 0.88 INCH HUMPHREYS MS LAW ENFORCEMENT
DIME TO NICKEL HAIL NEAR BELZONI. HAIL CORE IS FROM 3 WSW
TO ABOUT 2 N. HAIL BEGAN AT 716 TO 725 AM.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 7:19 AM CST | Severe Thunderstorm Warning | JAN | Humphreys | 11 min |
| Feb 2, 7:28 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 17 min |
| Feb 2, 8:12 AM CST | Severe Thunderstorm Warning | JAN | Attala | 18 min |
| Feb 2, 8:47 AM CST | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Winston | 28 min |
| Feb 2, 3:19 PM CST | Dense Fog Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 19 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.